It is currently Mon Aug 21, 2017 5:58 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Tue Oct 20, 2015 5:30 pm 
Offline
New Poster
New Poster

Joined: Tue Oct 20, 2015 5:13 pm
Posts: 1
Hello all,

I recently experienced something with my doctor that, honestly, drove me to needing an out to express my feelings about this. Now before I get too far into it, I have made many mistakes in how I have dealt with my current doctor, especially this previous visit which I am now regretting, such as not paying too close attention to my prescription before going into the pharmacy, etc, but let me explain.

I was told by my doctor, point blank, "you are going down," which I am okay with, I have been in favor of tapering over the past few months and believed that the time table for my final withdrawal was working in well with when my son would begin attending school and when I would have time to truly take the time needed for myself to do this.

Generally "you are going down" (at least for the previous 4 times) meant two mg's at a time, I went down from 3 8mg tablets all the way to two 8 mg tablets by this method since I originally went through a week of hell to switch from methadone after having been on it for over 4 years back in 2014. To go along with going down he also said he was going to put me on the 2mg tablets to make it "easier" for me rather than breaking up 8mg tablets, which should have been my red light, I know, but still the dose he changed me to was so far out of left field that I could not have imagined it before hand.

So it takes me until I do finally get my prescription to find out that the 2mg tablets can only be dispensed 90 at a time. So yes, It hits me like a ton of bricks that my doctor brought me from 16mg to 6mg in one day. I do need to tell you that this has been extremely uncomfortable for the past few days and I fully plan on calling him to find out what is going on tomorrow as I was doing extremely well going down 2 at a time and I do not appreciate the lack of dialogue, reasoning, or plain old empathy regarding this decision.

Has anyone else had their dose reduced by such an extreme amount before? I cannot find a doctor or anecdote anywhere that recommends this fashion of dose reduction, especially after a year of use on top of that.

It is my own fault that this was so out of left field and that I did not initiate more dialogue, especially given that this is something so important to my well being as a person and father, but am I wrong that this is something that no one could really expect?

Thanks ahead of time,

edit: if this should be in doctor discussions, I apologize


Top
 Profile  
 
PostPosted: Tue Oct 20, 2015 7:15 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Walkr, Welcome! That is a very big drop. Although, many have said going from any amount to 4 mgs is relatively easy. I have dropped from 24 mgs to 6mgs over the past year with no problem at all. This was my own decision and my doctor has supported me through this and has stated that she is proud of my progress. I tell you this because I don't feel it is right to change your script without even a mention of it to you. That seems unethical and uncaring to me. Do you have other sub doctors in your area? You may want to consider shopping around for a better fit! I am sure others will weigh in on this soon.


Top
 Profile  
 
PostPosted: Tue Oct 20, 2015 8:45 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I wonder if the doc made a mistake? That is a large reduction, and inconsistent with his/her earlier changes. Sometimes we get confused over the changes in number of tabs, dose of each tab, number per month, etc... and maybe the doc was multiplying 4 or 6 instead of 2. So the best approach would be to simply ask, without accusing---- 'did you intend to drop me from this dose to that dose?'

If the doc says yes, then you can push the issue by asking 'is there anything you recommend to help me with such a large drop?'

If it is a mistake, the doc should catch on after that comment...

If, for some odd reason, the intent was truly to drop your dose by that much, understand that bupe is much different than methadone. If you dose carefully-- for example holding the film between your tongue and the inner surface of your cheek for 10 minutes-- you will be fine. There is little or no difference between the effects of 6 and 16 mg, provided you absorb a good amount of the dose. Of course, only 25% of a dose is usually absorbed.... so with a little attention, you can absorb almost the same amount of drug from each dose. And because of the ceiling effect, doses over 8 mg are usually doing nothing but providing a psychological boost.

I hope you can make it work!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group